Actiflu @ Rs.42 Per Bottle of 60ml Each


M.R.P :- Rs.42
Offer Price :- Rs.35.70
Free Shipping
Quantity :- 1 Bottle of 60ml


Composition

Paracetamol(n /a),Phenylephrine(n /a),Dextromethorphan(n /a),Chlorphenamine(n /a)

SALT INFORMATION

Uses

Paracetamol is used for the relief of mild to moderate pain in conditions such as headache (including migraine), toothache, ear pain, joint pain, pain during menstruation, fever, feverish colds, and flu.

How it works

Paracetamol belongs to class of medications called analgesics (painkiller) and antipyretics (fever reducing). Paracetamol reduces pain by increasing the pain threshold. It reduces fever by acting on the temperature-regulating region of brain, resulting in increased blood flow across the skin, sweating and heat loss.

Dosage

Always follow the instructions of doctor regarding the dosage and duration.
  • Adults, elderly and adolescents over 12 years: 0.5 to 1 g every 4 to 6 hours.
  • Children 6 to 12 years: 250 to 500 mg every 4 hours to a maximum of 2 g (4 tablets of 500 mg) in 24 hours.
  • Children below 6 years of age: paracetamol oral suspension (120 mg/5 ml) should be given. 3 – 6 months: 2.5 ml 4 times a day, 6 – 24 months: 5 ml 4 times a day, 2 – 4 years: 7.5 ml 4 times a day, 4 – 8 years: 10 ml spoonful 4 times a day.

Common side effects

Rare: Allergic reactions such as shortness of breath, abnormalities of blood cells, skin reddening, blisters or rash, swollen facial features, or a runny nose. Overdose (more than 4 g in adults and more than 2 g in children) may cause severe liver damage.

Who should not take

Patient who are allergic to paracetamol or any of the constituents.

Further information

Uses

Phenylephrine is a decongestant and is used to relieve blocked nose caused by common cold or in seasonal nasal allergies (hay fever).

How it works

Phenylephrine stimulates receptors on blood vessels and leads to constriction of blood vessels. This leads to decrease in the flow of blood in the blood vessels of nose, which in turn relieves nasal congestion.

Dosage

Always follow the instructions of doctor regarding the dosage and durationTreatment of nasal decongestion:Adult:
  • Oral: : 10 mg every 4 hour, max 60 mg daily; or 12 mg up to 4 times daily.
  • Nasal drops: 0.25 to 1% solution: Instill as nasal drops or a spray into each nostril every 4 hour as needed.
Children 2-6 year:
  • Oral: As tannate salt: 1.87-3.75 mg every 12 hour.
  • Nasal drops: 0.125% or 0.16% solution: 2-3 drops into each nostril every 4 hour as needed
Children 6-12 year:
  • Oral: As hydrochloride salt: 10 mg every 4 hour; as tannate salt: 3.75-7.5 mg every 12 hour.
  • Nasal drops: 0.25% solution: 2-3 drops, or 1-2 sprays, into each nostril every 4 hour as needed.

Common side effects

Rare: Skin rash, urge to vomit, being sick, headache, dizziness, fast or irregular heartbeat, high blood pressure, difficulty in passing urine (in men), difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions),  restlessness, loss of appetite,

Who should not take

  • If you are allergic to phenylephrine any of the ingredients in this medicine
  • If you have heart or circulatory problems
  • If you have high blood pressure (including that due to a tumor near your kidney)
  • If you have diabetes, glaucoma or an overactive thyroid
  • If you are taking monoamine oxidase inhibitors (for depression), or have taken them within the last 14 days
  • If you have an intolerance to some sugars, unless your doctor tells you to (this medicine contains lactose)
  • If you have prostate problems
  • If you are pregnant or breastfeeding

Further information

  1. Prescribing information. https://www.medicines.org.uk/emc/medicine/21592
  2. Summary of product characteristics. https://www.medicines.org.uk/emc/medicine/11868
  3. http://www.drugs.com/mtm/phenylephrine.html

Uses

Dextromethorphan is used to suppress dry coughs (coughs that do not produce phlegm or mucus).

How it works

Dextromethorphan belongs to class of drugs called antitussives. It works by decreasing activity in the part of the brain that causes coughing.

Dosage

Always follow the instructions of doctor regarding the dosage and duration.
Adult and children above 12 years:
  • Capsule, Liquid, Tablet, Syrup: 10 to 30 mg orally every 4 to 8 hours
Maximum dose: 120 mg/day.
Children: It is not recommemded for children less than 4 years of age.
  •  2-6 years: Capsule, Liquid, Tablet, Syrup: 2.5-5 mg every 4 hour or 7.5 mg every 6-8 hour; sustained-release: 15 mg twice daily.
  • 6-12 years: Capsule, Liquid, Tablet, Syrup: 5-10 mg every 4 hour or 15 mg every 6-8 hour; sustained-release: 30 mg twice daily.

Common side effects

Skin reactions such as skin rash, urge to vomit, vomiting, diarrhea or constipation, stomach pain, feeling drowsy, dizzy, excited or confused, fits, headache and breathing problems.

Who should not take

  • Patients who are allergic to dextromethorphan or any of the ingredients in any of its formulations.
  • Patients who have liver problems.
  • Patients who have difficulty in breathing.
  • Patients who are taking any of these medicines such as monoamine oxidase inhibitors (for depression), or have taken them in the last 14 days; selective serotonin reuptake inhibitors (for depression) or other cough and cold medicines.
  • Patients who have an intolerance to some sugars.
  • Patients who are pregnant or breastfeeding.

Further information

Uses

Allergic conditions. Adjunct in the emergency treatment of anaphylactic shock.

How it works

Chlorphenamine is an H1-receptor antagonist which competetively blocks H1-receptor sites on tissues.

Common side effects

 Drowsiness,  dizziness, dry mouth, nose or throat, constipation, blured vision, feeling nervous, changes in appetite, stomach pain, painful urination, tightness in chest, hypotension, muscular weakness, ringing in ears, headache

Who should not take

Hypersensitivity, neonates.

Expert advice

  • Do not take if you are taking any other products that contain paracetamol, or are allergic to paracetamol or any of the other ingredients.
  • Do not take paracetamol if you drink three or more alcoholic beverages every day.
  • Never take more than 2 gram per day.
  • Consult your doctor immediately if you have any skin reaction such as skin reddening, blisters, or rash.
  • Do not take paracetamol without consulting your doctor if you are pregnant or breast feeding.

Frequently asked questions

Paracetamol

Q. Is paracetamol safe/ banned/ available in India?
Paracetamol (also known as acetaminophen, crocin, dolo, calpol, pacimol) is an over-the-counter drug available in India. It is generally safe if used at prescribed doses for the prescribed duration as advised by your doctor.

Q. Is paracetamol a painkiller/ used for cold?
Paracetamol is used to relieve mild to moderate pain associated with cold and flu, as well as fever.

Q. Does paracetamol make you drowsy / sleepy? 
Paracetamol does not cause drowsiness. However, paracetamol is available in combination with cough and cold medicines (eg. cetirizine, chlorpheniramine), which may cause drowsiness or sleepiness.

Q. Is paracetamol an NSAID/ antibiotic?
Paracetamol is a non-steroidal anti-inflammatory drug (NSAID). However, unlike other NSAIDS, paracetamol can relieve only mild to moderate pain. Also, it can effectively reduce fever, whereas the other NSAIDs cannot. It is not an antibiotic.

Q. Can I take crocin with cetirizine/ aceclofenac/ amoxicillin/ codeine/ tramadol/ warfarin/ erythromycin/ antibiotics?
Yes, paracetamol (available as crocin) can be taken with all of these drugs. Caution is advised when crocin is to be used with warfarin. However, always consult your doctor regarding combined use of crocin with any other drug.

Q. Can I take crocin with ibuprofen/naproxen/other NSAID?
Paracetamol (available as crocin) is available over-the-counter in combination with ibuprofen/naproxen/other NSAID. However, always consult your doctor regarding combined use of crocin with any other drug.

Q. Does paracetamol cause death?
Paracetamol in an overdose can severely damage the lever and cause death. No more than 4 grams should be consumed in one day. Always consult your doctor regarding use of paracetamol.

Q. Can calpol make babies/ toddlers sleep/ help in teething pain?
Calpol can relieve pain in infants and children; it does not make them sleep.

Phenylephrine


Q. Is phenylephrine an antibiotic/a stimulant/an NSAID/ does phenylephrine work/ does phenylephrine makes your nose run/ does phenylephrine has aspirin in it?

Phenylephrine is not an antibiotic, stimulant, NSAID, but a decongestant and is used to relieve blocked nose. Phenylephrine works for most of the patients if taken as recommended. It does not have aspirin in it.

Q. Is phenylephrine safe /make you drowsy/ high/ keep you up/ addictive/ thin blood/ cause constipation/affect birth control/ safe in pregnancy/ safe for breastfeeding?

Phenylephrine is safe if taken at recommended dosage and duration. Some patients have been shown to have an upset stomach, drowsiness and other side effects. It can be addictive. It does not thin blood. It does not affect birth control. It should not be used during pregnancy or breastfeeding due to high risks.

Q. Can i take phenylephrine with ibuprofen/pseudoephedrine/citalopram/Nyquil/ acetaminophen/ dextromethorphan/ Zyrtec/ Flonase/ Advil?

Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with phenylephrine.

Q.  Can i take phenylephrine with high blood pressure?

Do not take phenylephrine with high blood pressure.

Q. Is phenylephrine the same as Sudafed?

No, phenylephrine is not same as Sudafed which contains pseudoephedrine.

Dextromethorphan

Q. Is dextromethorphan a steroid/an opiate/an antihistamine/ a narcotic/an NSAID/a controlled substance/contain alcohol/have codeine?
Dextromethorphan is a decongestant and not a steroid, antihistamine, opiate, NSAID or narcotic, but can have addictive effects if taken at large doses than recommended. It does not contain codeine or alcohol. It is not a controlled substance.

Q. Does dextromethorphan work/ how much dextromethorphan can i take for cough?
Dextromethorphan works for most of the patient. It should be taken in amounts exactly as directed on the label, or as prescribed by your doctor. Cough medicine is usually taken only for a short time until your symptoms clear up. Do not use the medication in larger amounts, or use it for longer than recommended.

Q.  Is dextromethorphan safe/ safe during pregnancy/ does dextromethorphan makes you sleepy/make you tired/ raise blood sugar? 
Dextromethorphan causes mild sedation effect thus can make you feel sleepy. It does not raise blood sugar or make you tired. Dextromethorphan is generally safe if taken at recommended doses and duration. It should not be used during pregnancy unless the benefit outweighs risk.

Q. Can i take dextromethorphan with high blood pressure/ safe for high blood pressure/ raise blood pressure/ thin blood?
Though it isn’t reported, but it should be used carefully in people with high blood pressure, as dextromethorphan may cause high blood pressure and the effectiveness of dextromethorphan is decreased by high blood pressure medications. 

Q. Can I take dextromethorphan with benzonatate/acetaminophen/codeine/ibuprofen/ diphenhydramine/pseudoephedrine/guaifenesin/Tamiflu/Benadryl?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with dextromethorphan.
Previous
Next Post »
Thanks for your comment